Abstract and Applied Analysis

Convergence of Variational Iteration Method for Solving Singular Partial Differential Equations of Fractional Order

Asma Ali Elbeleze, Adem Kılıçman, and Bachok M. Taib

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We are concerned here with singular partial differential equations of fractional order (FSPDEs). The variational iteration method (VIM) is applied to obtain approximate solutions of this type of equations. Convergence analysis of the VIM is discussed. This analysis is used to estimate the maximum absolute truncated error of the series solution. A comparison between the results of VIM solutions and exact solution is given. The fractional derivatives are described in Caputo sense.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2014), Article ID 518343, 11 pages.

Dates
First available in Project Euclid: 6 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412607119

Digital Object Identifier
doi:10.1155/2014/518343

Mathematical Reviews number (MathSciNet)
MR3240545

Zentralblatt MATH identifier
07022539

Citation

Elbeleze, Asma Ali; Kılıçman, Adem; Taib, Bachok M. Convergence of Variational Iteration Method for Solving Singular Partial Differential Equations of Fractional Order. Abstr. Appl. Anal. 2014, Special Issue (2014), Article ID 518343, 11 pages. doi:10.1155/2014/518343. https://projecteuclid.org/euclid.aaa/1412607119


Export citation

References

  • I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999.
  • K. Diethelm and A. D. Freed, “On the solution of nonlinear fractional order differential equations used in the modeling of viscoelasticity,” in Scientific Computing in Chemical Engineering II-Computational Fluid Dynamics, Reaction Engineering and Molecular Properties, F. Keil, W. Mackens, H. Voss, and J. Werther, Eds., pp. 217–224, Springer, Heidelberg, Germany, 1999.
  • R. Metzler, W. Schick, H. Kilian, and T. F. Nonnenmacher, “Relaxation in filled polymers: A fractional calculus approach,” The Journal of Chemical Physics, vol. 103, no. 16, pp. 7180–7186, 1995.
  • R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000.
  • K. B. Oldham and J. Spanier, The Fractional Calculus, vol. 198 of Mathematics in Science and Engineering, Academic Press, 1974.
  • J. H. He, “Some applications of nonlinear fractional differential equations and their approximations,” Bulletin of Science Technology & Society, vol. 15, no. 2, pp. 86–90, 1999.
  • J. H. He, “Nonlinear oscillation with fractional derivative and its applications,” in Proceedings of the International Conference on Vibrating Engineering, pp. 288–291, Dalian, China, 1998.
  • W. R. Schneider and W. Wyss, “Fractional diffusion and wave equations,” Journal of Mathematical Physics, vol. 30, no. 1, pp. 134–144, 1989.
  • S. Momani and Z. Odibat, “Numerical comparison of methods for solving linear differential equations of fractional order,” Chaos, Solitons & Fractals, vol. 31, no. 5, pp. 1248–1255, 2007.
  • M. Abukhaled, “Variational iteration method for nonlinear sin-gular two-point boundary value problems arising in human physiology,” Journal of Mathematics, vol. 2013, Article ID 720134, 4 pages, 2013.
  • S. Abbasbandy and E. Shivanian, “Solution of singular linear vibrational BVPs by the homotopy analysis method,” Journal of Numerical Mathematics and Stochastics, vol. 1, no. 1, pp. 77–84, 2009.
  • S. T. Mohydud-Din, A. Yildirim, M. M. Hosseini, and Y. Khan, “A study on systems of variablecoefficient singular parabolic partial differential equations,” World Applied Sciences Journal, vol. 10, no. 11, pp. 1321–1327, 2010.
  • J. He, “Variational iteration method for delay differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 2, no. 4, pp. 235–236, 1997.
  • J. He, “Approximate solution of nonlinear differential equations with convolution product nonlinearities,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 69–73, 1998.
  • J. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57–68, 1998.
  • J. He, “Variational iteration method–-a kind of non-linear ana-lytical technique: Some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999.
  • Y. Molliq R, M. S. M. Noorani, and I. Hashim, “Variational iteration method for fractional heat- and wave-like equations,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1854–1869, 2009.
  • H. Jafari and H. Tajadodi, “He's variational iteration method for solving fractional riccati differential equation,” International Journal of Differential Equations, vol. 2010, Article ID 764738, 8 pages, 2010.
  • S. Duangpithak, “Variational iteration method for special nonlinear partial differential equations,” International Journal of Mathematical Analysis, vol. 6, no. 21–24, pp. 1071–1077, 2012.
  • F. Dal, “Application of variational iteration method to fractional hyperbolic partial differential equations,” Mathematical Problems in Engineering, vol. 2009, Article ID 824385, 10 pages, 2009.
  • S. Momani and Z. Odibat, “Comparison between the homotopy perturbation method and the variational iteration method for linear fractional partial differential equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 910–919, 2007.
  • M. Inokuti, H. Sekine, and T. Mura, “General use of the Lagrange multiplier in non-linear mathematical physics,” in Variational Method in the Mechanics of Solids, S. Nemat-Nasser, Ed., pp. 156–162, Pergamon Press, Oxford, UK, 1978.
  • A. A. Elbeleze, A. K\il\içman, and B. M. Taib, “Note on the convergence analysis of homotopy perturbation method for fractional partial differential equations,” Abstract and Applied Analysis, vol. 2014, Article ID 803902, 8 pages, 2014. \endinput